Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 23, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 6, 2013, 2:41 PM CDT for Bay County, Florida. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2013, 2:41 PM CDT (19:41 UTC)
- Expired
- Jul 6, 2013, 6:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 43 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:48 PM CDT | FLASH FLOOD | 2 Ne Panama City, FL | RESIDENT REPORTS KNEE DEEP WATER AT THE INTERSECTION OF FRANK NELSON DRIVE AND MERCEDES AVE IN PANAMA CITY. |
| Jul 6, 2:58 PM CDT | FLASH FLOOD | Springfield, FL | WABASH AVENUE IN SPRINGFIELD FLOODED. SOCIAL MEDIA REPORT RELAYED THROUGH WJHG FACEBOOK PAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WGUS52 KTAE 061941
FFWTAE
FLC005-062315-
/O.NEW.KTAE.FF.W.0023.130706T1941Z-130706T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM CDT SAT JUL 6 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BAY COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITIES OF...PANAMA CITY...LYNN HAVEN...
CALLAWAY...PANAMA CITY BEACH...
* UNTIL 615 PM CDT
* AT 237 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED HEAVY
RAIN BANDS MOVING THROUGH CENTRAL BAY COUNTY...INCLUDING THE
PANAMA CITY AREA. THESE RAIN BANDS ARE PRODUCING HOURLY RAIN RATES
OF AROUND 1 TO 2 INCHES PER HOUR...AND THE RAIN IS FALLING IN
LOCATIONS THAT HAVE RECEIVED VERY HEAVY RAINFALL OVER THE PAST
SEVERAL DAYS. THEREFORE...ADDITIONAL HEAVY RAIN COULD EXACERBATE
ADDITIONAL FLOODING...OR LEAD TO THE DEVELOPMENT OF NEW FLASH
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3026 8581 3024 8575 3020 8573 3023 8569
3024 8570 3023 8573 3029 8577 3029 8580
3044 8576 3043 8554 3008 8552 3005 8550
2998 8549 3018 8583
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:37 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 6, 2:37 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT Sat Jul 6 2013
.NEAR TERM [Through Tonight]...
Current forecast appears to be on track. There is fairly dense
coverage of showers and thunderstorms in our western CWA. Expect
most of these to diminish by 00Z except for our far eastern and
western CWA where scattered showers and storms will persist through
most of the night. For the remainder of today expect scattered
showers and thunderstorms to become more widespread (generally
west of Tallahassee). High temperatures are on track to reach the
mid 80s in our western CWA and lower 90s in our eastern CWA. For
tonight expect chance for isolated showers and thunderstorms with
low temperatures reaching the lower 70s.
&&
.SHORT TERM [Sunday through Monday night]...
The flood pattern that we've been in for several days is expected
to break down on Sunday with a return to a more typical summertime
pattern. The upper level trough to our west will lift out and
weaken, and the Bermuda ridge to our east will exert a bit more
influence. We will still have moist southerly flow and daily
chances for showers and thunderstorms, but the concentrated bands
of heavy, flooding rains should end. With more sunshine expected
than recent days, temperatures should rebound back to near
seasonal levels during the day.
&&
.LONG TERM [Tuesday through Saturday]...
A fairly typical summertime pattern is expected with daily diurnal
convection through the period. By mid-week, an upper level low is
expected to approach from the southeast which could enhance rain
chances a little bit. Towards the end of the week as ridging builds
over the Plains, we may temporarily transition to more of a
northwest flow pattern with a weak front approaching from the
northwest. Near seasonal temperatures are expected.
&&
.AVIATION...
[Through 18z Sunday] Expect VFR conditions to prevail today outside
of showers and thunderstorms occurring over the terminals. Confidence
is highest that DHN and and ECP will see TSRA this afternoon. MVFR
CIGs and visibilities are expected early tomorrow morning. It is
possible IFR restrictions will occur, but at this time confidence is
low. Therefore will defer to the afternoon/evening update when more
high-resolution model guidance is available. Shortly after sunrise
tomorrow any low CIGs should dissipate leading to VFR conditions for
the remaining TAF period.
&&
.MARINE...
A surface ridge will build west from the Atlantic through the
period. As a result, winds and seas will gradually fall over rest
of the weekend and should return to more normal summertime
conditions by early next week.
&&
.FIRE WEATHER...
Red Flag conditions are not expected in the foreseeable future.
&&
.HYDROLOGY...
Fairly widespread rainfall is occurring across our area again today.
Although the rain rates have been very high within the strongest
rain bands, the rain bands and storms have been moving through
individual locations in an hour or less. As a result, we haven't
seen any training echoes contributing to any flash flooding yet
(through 19 UTC). That does remain possible this afternoon, but the
threat for flash flooding should begin to diminish overnight and
into tomorrow as slightly drier air builds in.
Most rivers across our area are either nearing their crest or have
recently crested. The greatest impacts are expected to be on the
Choctawhatchee River at Bruce-Ebro which will reach major flood
stage. All other rivers where flooding is expected should generally
crest in minor flood stage. We will have to keep a close eye on
Sopchoppy, though, which may rise more sharply due to heavy rainfall
today in the basin.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 91 73 92 72 / 30 50 20 40 20
Panama City 74 88 75 88 75 / 30 60 30 40 20
Dothan 72 90 73 90 72 / 40 60 40 50 20
Albany 73 91 74 92 72 / 30 60 40 40 20
Valdosta 73 91 71 92 71 / 40 30 20 30 20
Cross City 72 92 71 92 71 / 40 30 20 20 20
Apalachicola 75 86 75 88 75 / 30 50 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH until 8 PM EDT /7 PM CDT/ this evening for
Calhoun-Central Walton-Coastal Bay-Coastal Franklin-
Coastal Gulf-Holmes-Inland Bay-Inland Franklin-Inland
Gulf-Inland Walton-Jackson-Liberty-South Walton-
Washington.
GA...None.
AL...FLASH FLOOD WATCH until 7 PM CDT this evening for Coffee-
Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...DVD/Navarro
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...DVD/Navarro
MARINE...DVD
FIRE WEATHER...DVD/Navarro
HYDROLOGY...LamersIn the hours before
Local storm report, Jul 6, 10:52 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1152 AM EDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM HEAVY RAIN INLET BEACH 30.28N 86.01W
07/06/2013 M21.48 INCH WALTON FL BROADCAST MEDIA
STORM TOTAL IS UP TO 21.48 INCHES SINCE 11 PM TUESDAY.
RELAYED BY WJHG-TV METEOROLOGIST.
&&
DVDSpecial weather statement, Jul 6, 11:32 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1232 PM EDT SAT JUL 6 2013
FLZ011-061715-
JACKSON FL-
1132 AM CDT SAT JUL 6 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JACKSON COUNTY...
* UNTIL 1215 PM CDT
AT 1130 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF MARIANNA...OR NEAR STAR...MOVING
NORTH AT 25 MPH.
WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL PRODUCE TORRENTIAL DOWNPOURS WHICH MAY SIGNIFICANTLY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3100 8545 3100 8505 3067 8500 3064 8525
3099 8546
TIME...MOT...LOC 1632Z 167DEG 24KT 3075 8517
08-LAMERSSpecial weather statement, Jul 6, 11:39 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1239 PM EDT SAT JUL 6 2013
FLZ027-127-061715-
COASTAL WAKULLA FL-INLAND WAKULLA FL-
1239 PM EDT SAT JUL 6 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL WAKULLA
COUNTY...
* UNTIL 115 PM EDT
AT 1236 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES SOUTH OF CRAWFORDVILLE...OR NEAR PANACEA...
MOVING NORTH AT 35 MPH.
WINDS OF 45 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL PRODUCE TORRENTIAL DOWNPOURS WHICH MAY SIGNIFICANTLY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2998 8445 3030 8454 3030 8425 3027 8424
3027 8421 3010 8424 3009 8423 3005 8427
3005 8430 3001 8435 2998 8433 2996 8434
TIME...MOT...LOC 1639Z 176DEG 28KT 3006 8436
08-LAMERSSpecial weather statement, Jul 6, 11:53 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1153 AM CDT SAT JUL 6 2013
ALZ069-061800-
HOUSTON AL-
1153 AM CDT SAT JUL 6 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HOUSTON COUNTY...
* UNTIL 100 PM CDT
AT 1149 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES NORTH OF MARIANNA...OR NEAR SILLS...MOVING NORTH
AT 30 MPH.
THIS STORM WILL BE NEAR...
COTTONWOOD BY 1210 PM CDT.
DOTHAN AND COWARTS BY 1230 PM CDT.
WEBB BY 1235 PM CDT.
KINSEY BY 1240 PM CDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL PRODUCE TORRENTIAL DOWNPOURS WHICH WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON
ROADWAYS.
LAT...LON 3131 8514 3100 8513 3100 8540 3118 8549
3120 8548 3120 8550 3125 8552 3125 8549
3128 8548 3129 8542 3132 8541
TIME...MOT...LOC 1653Z 167DEG 27KT 3093 8524
08-LAMERSSpecial weather statement, Jul 6, 1:19 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 PM EDT SAT JUL 6 2013
GAZ121>123-142-144-061900-
RANDOLPH GA-BAKER GA-CALHOUN GA-EARLY GA-CLAY GA-
219 PM EDT SAT JUL 6 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHWEST
BAKER...CALHOUN...EASTERN CLAY...NORTHEAST EARLY AND SOUTHERN
RANDOLPH COUNTIES IN GEORGIA...
* UNTIL 300 PM EDT
AT 217 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BLAKELY TO 5 MILES SOUTH OF
LEARY...MOVING NORTH AT 30 MPH.
THESE STORMS WILL BE NEAR...
LEARY BY 225 PM EDT.
MORGAN BY 235 PM EDT.
SHELLMAN BY 300 PM EDT.
WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS.
THIS STORM WILL PRODUCE TORRENTIAL DOWNPOURS WHICH WILL REDUCE
VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3177 8460 3177 8457 3168 8454 3162 8455
3162 8449 3132 8448 3134 8484 3178 8503
3179 8461
TIME...MOT...LOC 1819Z 168DEG 28KT 3141 8491 3142 8451
08-LAMERSSpecial weather statement, Jul 6, 2:09 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 PM EDT SAT JUL 6 2013
GAZ122-124>126-062000-
TERRELL GA-RANDOLPH GA-LEE GA-DOUGHERTY GA-
309 PM EDT SAT JUL 6 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR
DOUGHERTY...LEE...RANDOLPH AND TERRELL COUNTIES IN GEORGIA...
* UNTIL 400 PM EDT
AT 305 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CUTHBERT TO 7 MILES
SOUTHEAST OF DAWSON TO BACONTON...OR ALONG A LINE EXTENDING FROM
WHITE HOUSE TO CHICKASAWHATCHEE TO BACONTON...MOVING NORTH AT 35 MPH.
WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3188 8435 3192 8434 3192 8401 3144 8410
3144 8417 3164 8436 3175 8489 3193 8491
3193 8446 3196 8445 3196 8444
TIME...MOT...LOC 1909Z 178DEG 29KT 3186 8482 3173 8437
3145 8411
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:57 AM CDT | Special Marine Warning | TAE | 63 min | |
| Jul 6, 10:28 AM CDT | River Flood Warning | TAE | Wakulla | 71 hr |
| Jul 6, 11:32 AM CDT | Special Weather Statement | TAE | Jackson | 43 min |
| Jul 6, 11:39 AM CDT | Special Weather Statement | TAE | Wakulla | 36 min |
| Jul 6, 1:30 PM CDT | Special Marine Warning | TAE | 60 min | |
| Jul 6, 3:02 PM CDT | Flash Flood Warning | TAE | Washington | 3 hr |
| Jul 6, 3:44 PM CDT | Flash Flood Warning | TAE | Holmes | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.